Arkansas, 2012Heat in Arkansas, June 25 to 30, 2012
June 25 to 30, 2012 · NWS LZK · 45 events in 45 counties and zones
During the last week in June, almost all observing sites rose to at least 100 degrees. The hottest temperature was 111 degrees at the forestry reporting station in Evening Shade.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the last week in June, almost all observing sites rose to at least 100 degrees. The hottest temperature was 111 degrees at the forestry reporting station in Evening Shade. Batesville Lock and Dam reached 110. Readings of 109 were recorded at Mountain Home, Blanchard Springs, Guy, Russellville, and Searcy. Stations that set records for the hottest day ever recorded in the month of June included: Dardanelle, Gilbert, Marshall, Star City/Cane Creek State Park, Batesville Airport, Hot Springs Airport, Harrison, Little Rock, Monticello, Little Rock Air Force Base, North Little Rock, Russellville, Batesville Lock and Dam, Greers Ferry Dam, Blue Mountain Dam, Cabot 4SW, Evening Shade 1NNE, Mammoth Spring, Mountain View, Sparkman, Alum Fork, and the Clarksville Water Plant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 25, 5:20 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 5:20 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
620 AM CDT MON JUN 25 2012
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS...WITH GENERALLY
NORTHEAST WINDS.
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT MON JUN 25 2012/
SHORT TERM...TODAY THROUGH THURSDAY
HIGH PRESSURE BOTH AT THE SURFACE AND IN THE UPPER LEVELS WILL BE
THE DOMINANT WEATHER FEATURES THROUGH THE PERIOD. THE
SUBSIDENCE AND DRY GROUND WILL CONTINUE TO ALLOW FOR HOT
TEMPERATURES THIS AFTERNOON...WITH READINGS IN THE MID 90S TO NEAR
100 DEGREES. A FEW PLACES WILL LIKELY EXCEED 100 DEGREES YET AGAIN
TODAY. SO...NEEDLESS TO SAY...THE HIGH TEMPERATURE FORECAST FOR
TODAY IN MOST PLACES IS GENERALLY PERSISTENCE...PLUS A DEGREE OR
TWO.
A FRONT WILL MOVE INTO THE STATE THIS AFTERNOON AND TONIGHT. ON
THE WHOLE...PRECIPITATION IS NOT EXPECTED. THAT BEING SAID...AN
ISOLATED STORM CANNOT COMPLETELY BE RULED OUT. AND...BEING THAT
THE AIRMASS WILL BE WELL-HEATED...A STORM COULD BECOME STRONG...
PRODUCING GUSTY WINDS. THE CHANCES...HOWEVER...ARE VERY SMALL
GIVEN THE OVERALL LACK OF UPPER LEVEL SUPPORT AND DEEP-LAYER
MOISTURE WITH THIS FRONT.
THE BOUNDARY WILL BRING A REINFORCING SHOT OF DRY AIR...AND COOLER
TEMPERATURES AT LEAST FOR TUESDAY AND TUESDAY NIGHT. IN FACT...OVERNIGHT
LOWS TUESDAY NIGHT/WEDNESDAY MORNING WILL RANGE FROM THE UPPER 50S IN
THE NORTH TO LOWER/MID 60S CENTRAL AND SOUTH. STAYED BETWEEN THE NAM
AND GFS MOS NUMBERS FOR THE AFOREMENTIONED TIME PERIOD...WHICH IS STILL
SOME FIVE TO SEVEN DEGREES BELOW SEASONAL AVERAGES FOR LATE JUNE.
THE FRONT WILL STALL OUT...THEN BACK TO THE NORTH WEDNESDAY AS
UPPER RIDGING EXPANDS BACK INTO THE REGION. WINDS WILL COME BACK
AROUND TO THE SOUTH...WITH TEMPERATURES WARMING TO ABOVE SEASONAL
AVERAGES...AGAIN.
AS FAR AS ANY HEAT-RELATED HEADLINES GO...WILL HOLD OFF ON A HEAT
ADVISORY...AS HEAT INDEX VALUES...WHERE THEY REACH OR EXCEED 105
DEGREES...WILL ONLY DO SO FOR A COUPLE OF HOURS. ALSO...OVERNIGHT
LOWS HAVE BEEN MOSTLY IN THE 60S TO LOWER 70S. WILL INSTEAD OPT TO
ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT HEAT-RELATED
CONCERNS FOR TODAY.
LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
LONG TERM MODELS ARE IN MUCH BETTER AGREEMENT WITH KEEPING HIGH
PRESSURE OVER THE STATE. THIS IN TURN KEEPS HOT AND DRY CONDITIONS
IN THE FORECAST. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR
100...WITH HEAT INDEX VALUES APPROACHING ADVISORY CRITERIA.
FIRE WEATHER...
THE DRY CONDITIONS WILL CONTINUE TO BE A PROBLEM OVER THE AREA.
THE ENTIRE STATE IS NOW UNDER A HIGH FIRE DANGER...AND WITH NO
RAIN EXPECTED DURING THE PERIOD...THIS WILL JUST GET WORSE. WILL
CONTINUE TO ISSUE A FIRE DANGER STATEMENT DISCUSSING THESE ISSUES.
CLIMATOLOGY...
IT IS INTERESTING TO NOTE...ALTHOUGH AFTERNOON HIGHS WERE NEAR OR
ABOVE THE CENTURY MARK ON SUNDAY AND ARE EXPECTED TO BE AGAIN TODAY...
THIS JUNE HAS BEEN...ON AVERAGE...COOLER THAN MANY PREVIOUS JUNES.
THE BIGGEST DIFFERENCE IS THE OVERALL LACK OF HUMIDITY...WHICH HAS
RESULTED IN COOLER OVERNIGHT LOW TEMPERATURES.
GOING BY THE 1981-2010 CLIMATOLOGICAL NORMALS...DIURNAL SPREAD
IN THE MONTH OF JUNE AVERAGES 20 DEGREES. HOWEVER...DUE TO THE
COOLER LOW TEMPERATURES...THIS HAS BEEN MORE LIKE 23 DEGREES SINCE
JUNE BEGAN.
AT LITTLE ROCK...FOR EXAMPLE...WE/VE HAD ONE JUNE DAY WITH LOWS IN
THE 50S...AND 13 DAYS WITH LOWS IN THE 60S. THESE HAVE BEEN THE
COOLEST JUNE LOWS SINCE 2003.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Jun 25, 7:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT MON JUN 25 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 AM CDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS
AFTERNOON. ELEVATED HEAT STRESS CONDITIONS WILL BE MAXIMIZED BETWEEN
2 AND 7 PM.
WILDFIRE DANGER WILL REMAIN A CONCERN ACROSS THE REGION...AS THE
LACK OF SIGNIFICANT RAINFALL WILL ONLY WORSEN THE ALREADY DRY GROUND
CONDITIONS. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY...AND QUICKLY
GET OUT OF CONTROL.
A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS THIS EVENING. THERE
IS A SMALL CHANCE A THUNDERSTORM MAY DEVELOP AHEAD OF THE FRONT. DUE
TO THE HOT TEMPERATURES...ANY STORM THAT DEVELOPS HAS THE POTENTIAL
TO PRODUCE DAMAGING WINDS. THE MAIN AREA OF CONCERN IS NORTHEAST OF
A LINE FROM JASPER...TO CLINTON...TO CLARENDON...AND WILL LAST FROM
THE AFTERNOON HOURS UNTIL SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WILDFIRE DANGER WILL CONTINUE ACROSS THE REGION...DUE TO THE
LACK OF SIGNIFICANT RAINFALL.
TEMPERATURES WILL CONTINUE TO BE HOT THIS WEEK...WITH THE WARMEST
DAYS LIKELY THURSDAY AND FRIDAY. THE WEAK COLD FRONT WILL BRING
SLIGHTLY COOLER READINGS FOR TUESDAY...BUT THE REST OF THE WEEK WILL
HAVE HIGHS IN THE UPPER 90S TO AROUND 100. THIS...COMBINED WITH THE
HIGH HUMIDITY...WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO
105 DEGREES DURING THE AFTERNOON HOURS. THESE CONDITIONS WILL
CONTINUE TO CREATE ELEVATED CONCERNS FOR HEAT RELATED ILLNESSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Heat, Boone
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
Heat, Marion
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
Heat, Baxter
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Baxter forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Heat, Fulton
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
Heat, Sharp
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Sharp forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Heat, Newton
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Official NWS Observations
Heat, Searcy
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Searcy forecast zone
- Reported by
- Official NWS Observations
Heat, Stone
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Stone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
Heat, Izard
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Izard forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
Heat, Independence
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Independence forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
Heat, Jackson
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
Heat, Johnson
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
Heat, Pope
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Pope forecast zone
- Reported by
- Official NWS Observations
Heat, Van Buren
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Official NWS Observations
Heat, Cleburne
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
Heat, Logan
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Official NWS Observations
Heat, Scott
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
Heat, Polk
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Official NWS Observations
Heat, Yell
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Yell forecast zone
- Reported by
- Official NWS Observations
Heat, Conway
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Conway forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
Heat, Faulkner
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Heat, White
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Heat, Perry
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Official NWS Observations
Heat, Garland
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Garland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heat, Saline
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Heat, Pulaski
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Heat, Lonoke
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Lonoke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Heat, Prairie
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Prairie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Heat, Hot Spring
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Heat, Grant
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Heat, Arkansas
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Heat, Pike
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Heat, Dallas
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Heat, Cleveland
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Heat, Desha
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Desha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Heat, Ouachita
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Heat, Calhoun
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Heat, Bradley
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Bradley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Heat, Drew
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Drew forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Heat, Woodruff
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Woodruff forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
Heat, Clark
- When
- June 25, 11:00 AM CST to June 30, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, June 25, 20121 death · 1 event
- Hail and Damaging Wind in New Jersey, June 25, 2012$1.0 million · 50 kt wind · 5 events
- Lightning Strike in Connecticut, June 25, 201211 injured · 1 event
- Tornado and Hail in Virginia, June 25, 2012$125,000 · EF0 · 33 events
- Damaging Winds in Delaware, June 25, 2012$225,000 · 60 kt wind · 8 events
- Lightning Strikes in Rhode Island, June 25, 2012$175,000 · 2 events
- Flooding and Damaging Wind in Massachusetts, June 25, 2012$95,000 · 5 events
- Wildfire in Illinois, June 25 to 29, 20125 injured · $5,000 · 2 events
- Hail and Lightning Strike in New York, June 25, 2012$50,000 · 1 in hail · 3 events
- Damaging Winds and Dust Devil in Arkansas, June 25 to 30, 2012$37,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 25, 201260 kt wind · 16 events
- Wildfire in Idaho, June 25, 2012$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389771, 389772, 389773, 389774, 389775, 389776, 389777, 389778, 389779, 389780, 389781, 389782, 389783, 389785, 389786, 389787, 389788, 389789, 389791, 389792, 389793, 389794, 389795, 389796, 389797, 389798, 389799, 389800, 389801, 389802, 389803, 389804, 389805, 389806, 389807, 389808, 389809, 389810, 389811, 389812, and more.